Patient : My husband had a major depressive episode 20 years ago. It was a difficult time for him. About two months ago, he began feeling somewhat depressed and anxious and went to our family doctor. She gave him samples of Lexapro (10 mg.) which seemed to help within about 4 weeks. He then thought he might be feeling a bit depressed again (even on the Lexapro) and when he talked with the doc, she upped his dosage to 20 mg. He has now become quite disoriented, can't remember, has personality changes, soaking sweats at night, sleeps more than 14 hours a day. In doing some research, I find that the recommended dosage for elderly (my husband is 68, and until the meds were upped, was able to continue working in a tool shop 8 hours a day, 5 days a week. Now, he can't do the work he's always done - confusion, etc. He says he feels like he's trying to swim through peanut butter. Can his dosage be reduced without serious results. I really appreciate your help.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.